MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0114
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hysterectomy procedure, at the start of wound closure, both the needle and the thread broke.The loop where the needle is attached to the thread came loose when the surgeon wanted to use it.A new device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hysterectomy procedure, at the start of wound closure, both the needle and the thread broke.The first suture broke from the needle.And on the second suture, he loop where the needle is attached to the thread came loose when the surgeon wanted to use it.A new device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the sample noted two sutures and two needles.One of the needles was returned disengaged from the suture.Normal crimp and swage marks were noted on the detached needle.The other suture was returned with the loop open.Upon microscopic inspection, evidence of material transfer was noted on the loop.As no sealed samples were returned, needle attachment and laced through loop tests could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7714688
Report Number1219930-2018-04037
Device Sequence Number16404236
Product Code GAM
UDI-Device Identifier10884521131750
UDI-Public10884521131750
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberVLOCM0114
Device Catalogue NumberVLOCM0114
Device Lot NumberA8B0913VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/13/2018
08/08/2018
02/22/2019
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/14/2018
10/03/2018
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1